Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 22, 2012, 3:40 PM MST for Yavapai County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2012, 3:40 PM MST (22:40 UTC)
- Expired
- Jul 22, 2012, 4:15 PM MST
- In force
- 35 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 66 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WUUS55 KFGZ 222240 SVRFGZ AZC025-222315- /O.NEW.KFGZ.SV.W.0011.120722T2240Z-120722T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 PM MST SUN JUL 22 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 415 PM MST * AT 333 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF CHILDS POWER PLANT...OR 23 MILES SOUTH OF CAMP VERDE...AND REMAINING NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN YAVAPAI COUNTY AT 350 PM MST PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WARNING IS ISSUED FOR STORMS PRODUCING HAIL 1 INCH DIAMETER OR LARGER...AND/OR WINDS GREATER THAN 57 MPH. && LAT...LON 3438 11167 3409 11174 3411 11204 3437 11194 TIME...MOT...LOC 2240Z 300DEG 5KT 3423 11181 $$ KD
2 follow-up statements
396 WWUS55 KFGZ 222254 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 354 PM MST SUN JUL 22 2012 AZC025-222315- /O.CON.KFGZ.SV.W.0011.000000T0000Z-120722T2315Z/ YAVAPAI AZ- 354 PM MST SUN JUL 22 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR SOUTHEASTERN YAVAPAI COUNTY... AT 347 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF CHILDS POWER PLANT...OR 24 MILES SOUTH OF CAMP VERDE...AND REMAINING NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3438 11167 3409 11174 3411 11204 3437 11194 TIME...MOT...LOC 2254Z 300DEG 5KT 3422 11179 $$ KD
293 WWUS55 KFGZ 222318 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 418 PM MST SUN JUL 22 2012 AZC025-222326- /O.EXP.KFGZ.SV.W.0011.000000T0000Z-120722T2315Z/ YAVAPAI AZ- 418 PM MST SUN JUL 22 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YAVAPAI COUNTY HAS EXPIRED... THE SEVERE THUNDERSTORM IN RURAL SOUTHEASTERN YAVAPAI COUNTY WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...THE STORM IS STILL PRODUCING HAIL UP TO THE SIZE OF PENNIES...HEAVY RAIN...AND WIND GUSTS TO 55 MPH. A URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR THE AREA. && LAT...LON 3438 11167 3409 11174 3411 11204 3437 11194 TIME...MOT...LOC 2254Z 300DEG 5KT 3422 11179 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:30 PM MST, 10 minutes earlier.
Area forecast discussion, Jul 22, 3:30 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST SUN JUL 22 2012 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO BRING DAILY SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THE MIDDLE OF THE WEEK. && .DISCUSSION...SHOWERS AND THUNDERSTORMS ONCE AGAIN DEVELOPED OVER NORTHERN ARIZONA TODAY. STORMS WERE A LITTLE SLOWER TO START TODAY AND THE COVERAGE WAS LESS THAN YESTERDAY. AN INVERTED TROUGH IS APPARENT ON VISIBLE SATELLITE PUSHING NORTHWESTWARD ACROSS SOUTHERN ARIZONA THIS AFTERNOON. THIS FEATURE WILL ACT TO ALLOW STORMS TO LAST LONGER THIS EVENING THAN LAST NIGHT. MOIST SOUTHERLY FLOW WILL CONTINUE TO BRING DAILY SHOWERS AND THUNDERSTORMS TO ARIZONA THROUGH MID WEEK. SHOWER AND THUNDERSTORM ACTIVITY MAY DECREASE SOME LATTER IN THE WEEK ACROSS THE WESTERN PORTIONS OF AZ...WITH LITTLE CHANGE ACROSS THE EASTERN PORTIONS OF THE STATE. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER 02Z...MOSTLY ENDING BY MONDAY MORNING. ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...MONSOON MOISTURE WILL REMAIN OVER NORTHERN ARIZONA ON MONDAY AND TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. WEDNESDAY THROUGH FRIDAY...SOUTHWEST FLOW ALOFT WILL BRING A SLIGHT DRYING TREND WITH A DECREASE IN THE COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS ANTICIPATED. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MAS AVIATION.......MCCOLLUM FIRE WEATHER...MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 22, 5:00 AM MST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 500 AM MST SUN JUL 22 2012 AZZ004>018-037>040-230700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 500 AM MST SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIR MASS ACROSS THE REGION WILL BRING A CONTINUATION OF SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL...STRONG GUSTY WINDS... AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT AN ACTIVE PATTERN WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH MID WEEK...THEN A SLIGHT DECREASE IN ACTIVITY FOR THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 22, 2:34 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
234 PM MST SUN JUL 22 2012
AZZ018-222200-
GILA AZ-
234 PM MST SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 300 PM MST
AT 223 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KOHLS RANCH TO STAR
VALLEY TO JAKES CORNER...AND MOVING NORTHWEST AT 15 MPH. THESE
STORMS MAY PRODUCE WIND GUSTS UP TO 45 MPH AND RAINFALL RATES
APPROACHING 1.5 INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE...
STAR VALLEY...
JAKES CORNER...
PAYSON AND RYE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND IN THE GUSTY WINDS.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3434 11100 3414 11112 3390 11117 3404 11142
3433 11138 3436 11124
TIME...MOT...LOC 2131Z 127DEG 13KT 3441 11109 3420 11122
3395 11124
KDSpecial weather statement, Jul 22, 3:03 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
303 PM MST SUN JUL 22 2012
AZZ018-222230-
GILA AZ-
303 PM MST SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 330 PM MST
AT 300 PM MST...NATIONAL WEATHER SERVICE RADAR CONTINUED TO DETECT
STRONG THUNDERSTORMS SOUTH OF PAYSON NEAR RYE...GISELA...AND JAKES
CORNER...MOVING WEST AT 10 MPH. THESE STORMS MAY PRODUCE WIND GUSTS
UP TO 45 MPH AND RAINFALL RATES APPROACHING 1.5 INCHES PER HOUR. IN
PARTICULAR...TONTO CREEK IS LIKELY TO EXPERIENCE SOME RISES...AND
ANY LOW WATER CROSSINGS ARE TO BE AVOIDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND IN THE GUSTY WINDS.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3405 11146 3418 11147 3427 11141 3413 11120
3392 11128
TIME...MOT...LOC 2200Z 107DEG 9KT 3411 11137
KDThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:02 PM MST | Areal Flood Advisory | FGZ | Navajo | 88 min |
| Jul 21, 7:37 PM MST | Areal Flood Advisory | FGZ | Yavapai | 113 min |
| Jul 22, 2:34 PM MST | Special Weather Statement | FGZ | Gila | 26 min |
| Jul 22, 3:03 PM MST | Special Weather Statement | FGZ | 27 min | |
| Jul 22, 4:15 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 22, 4:29 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 46 min |
| Jul 22, 4:58 PM MST | Special Weather Statement | FGZ | Yavapai | 17 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.